Palbociclib side effects

Hi all, I'm two weeks in to my first cycle of palbo. I've picked up a cold a few days in and can't seem to shake it. I'm waking each day with a horrendous headache, body aches, wicked fatigue and all the sinus symptoms and cough as well. My GP says there's no signs of infection caused by neutropeania, but I cant help but wonder if my body's defences just can't fight it OR if some of the symptoms are the palbo itself. I'm having bloods done this morning for review tomorrow, but wondered if any one here has experienced anything like this before I see the oncol tomorrow.
«1

Comments

  • PoppetPoppet Member Posts: 2
    Hey Molly I have been on Palbo for two years now, and I am experiencing my first cold/flu. I'm in my 40s and it is just part of my life now. My Onc says I will be on this treatment for at least another 3 years. I hope ur bloods were good n look forward to chatting. This is my first time here as I've just signed in & u r thr first person I have replied to.
  • LMK74LMK74 BrisbaneMember Posts: 505
    Sounds like shit @Molly001, I am scared to take this drug but have to decide soon if I want to do the trial. I'm just so over everything.I hope it's not the drug, but tell me how you go. Here's hoping you feel better soon.
    Xo
  • LMK74LMK74 BrisbaneMember Posts: 505
    A big welcome to you @Poppet.
  • prsprs Member Posts: 2
    Dear Molly, my nose ran like a leaking tap in the morning for over a year! I should have bought shares in the soft paper tissues companies.  Things have settled down. I did feel tired in the beginning but my energy levels are up now. I have not been sick during this period even though the blood counts are down all the time. I am on the trial but am yet to find out if it is working. Good luck with your hair. Mine is quite thin.
  • socodasocoda LeumeahMember Posts: 1,457
    Hey @Molly001, wishing you all the best for your results, hope its just a cold and you wake up feeling fantastic. 

    Hi @Poppet welcome to the forum. Never be afraid to ask anything as there are loads of ladies on here willing to share experiences, hints etc. Wishing you all the best. Xx Cath
  • Molly001Molly001 Member Posts: 293
    Hi and welcome @Poppet and thanks for your replies ladies. I'm hoping things will settle after this rocky start and I'll feel much better soon. I've been having an arvo nap most days with my son whilst my daughter is at kindy and I'm still struggling. Sooner or later some housework needs to get done lol! Hopefully I'll know more tomorrow about what's causing these horrible symptoms. Will let you know @lmk
  • PoppetPoppet Member Posts: 2
    Molly I was very tired at the beginning and often out of breath...even just talking. Don't be to hard on urself n take that rest if u need it, It will help in the long run. X
  • Molly001Molly001 Member Posts: 293
    I saw my treating doctor today and my bloods were good! After explaining my symptoms he thinks I've had influenza and will probably take another week to get better. It's hard to know if I'll still have any Palbo side effects after the flu or not. Time will tell I guess. Sucks to have flu, but at least I know things will improve soon!
  • LMK74LMK74 BrisbaneMember Posts: 505
    Good news @Molly001, well not good you got flu but good it's probably not the palbo. Hope you feel better soon.
  • Molly001Molly001 Member Posts: 293
    Hi @LMK74 I've been thinking about you and your decision about the trial. I just wanted to let you know I feel sooooo much better now my flu is easing. The Tamoxifen/Palbo combo is okay. My bloods were fine (mostly in the normal range) after 14 days. I am a little tired, achey, moody and have hot flushes, but I already had all this post chemo anyway. I think I can reasonably expect these side effects to ease with time and exercise/diet. I guess what I'm saying is, I will stay on the trial and if I had to make the choice again I would say yes. All the best xxxooo
  • UnicornkissesUnicornkisses Central CoastMember Posts: 362
    So good to hear you are improving, @Molly001.
    It is really the dregs having flu as well as battling all the side effects from treatments and drugs.
    I nearly panicked when I read your first post as I am due to start the trial in a couple of weeks and go onto Femara on Monday ( not looking forward to this at all as I have just started feeling normal after horrible radiation burns) 
    But it is great to hear that your bloods are pretty normal. 
    Keep battling on, Jennie
  • LMK74LMK74 BrisbaneMember Posts: 505
    @Molly001, I had been thinking of you also wondering how you were doing on the palbo. Glad you're feeling better. I was a bit scared after reading your symptoms also but luckily it wasn't the drug.  I will let you know if I go on the trial.
    @Unicornkisses, how long after rads do you start the femara. My rads finishes this Wednesday, I'm so over it all. My neck and collarbone are really burnt, sore and itchy and feels like it's going to peel. I will be  starting on Letrozole,not sure when.
  • Molly001Molly001 Member Posts: 293
    Let us know how you go ladies @Unicornkisses @LMK74 It's great to be able to chat to others doing similar treatments. So much less lonely!! Best wishes xxxooo
  • UnicornkissesUnicornkisses Central CoastMember Posts: 362
    edited November 5
    @LMK74 I could have started the Femara (Letrozole) straight after finishing the radiation, but I didn't have the script until I saw the Oncologist two weeks later, and anyway as I had quite bad burns all over my entire right chest and section of my back, that were being dressed and I was on antibiotics, I felt I could only deal with one lot of side effects at a time.
    I also wanted to get a bloodtests for cholesterol and blood sugars before I started as it was over a year since they were done and I wanted a base reference before starting. So I had to see the GP.
    I finished radiation on 21st October and I am starting the Femara on Monday.

    I will keep you posted on how I do.

    Hang in there with the radiation, the last week and the one after are really hard on the body and the fragile soul. Then you will suddenly find you don't need the strong pain tablets and the nasty burns are starting to look better.

    Have you tried Clarytyne or Telfast for the itching, it was recommended by my radiation nurse and I really found it helped.


  • LMK74LMK74 BrisbaneMember Posts: 505
    Hi @Unicornkisses, thanks for the advice. I've tried the claryntine for the itch and is helping a little. I finished treatment yesterday and I'm very burnt and starting to peel but no weeping skin as yet. I will be starting Letrozole in a couple of weeks.
    @Molly001, I've reluctantly agreed to palas trial so will find out in a couple of weeks if I'm accepted and the group I'm assigned to. I hope you are feeling a lot better now.
«1
Sign In or Register to comment.